Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 110, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 8, 2002, 6:45 PM CDT for Natchitoches Parish, Sabine Parish, Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2002, 6:45 PM CDT (23:45 UTC)
- Expired
- Jul 8, 2002, 7:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Natchitoches Parish, LA, Sabine Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.8 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2577 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1066 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
252 WUUS54 KSHV 082345 SVRSHV LAC069-085-090015- /NEW.KSHV.SV.W.0219.082344-090015/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 644 PM CDT MON JUL 8 2002 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NATCHITOCHES PARISH IN NORTHWEST LOUISIANA SABINE PARISH IN NORTHWEST LOUISIANA * UNTIL 715 PM CDT * AT 644 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 16 MILES EAST OF MANY...OR ABOUT 11 MILES SOUTHWEST OF NATCHITOCHES...MOVING WEST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... 3 MILES NORTHEAST OF MANY AT 715 PM CDT THIS THUNDERSTORM WILL PRODUCE LARGE HAIL TO NEAR DIME SIZE AND STRONG DAMAGING WINDS OVER 60 MPH. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... NATCHITOCHES PARISH IN NORTHWEST LOUISIANA SABINE PARISH IN NORTHWEST LOUISIANA UNTIL 715 PM CDT. LAT...LON 3159 9313 3171 9315 3169 9350 3152 9348
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:00 PM CDT, 4 hours 45 minutes earlier.
Area forecast discussion, Jul 8, 2:00 PM CDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA ISSUED BY NWS JACKSON MS 200 PM CDT MON JUL 8 2002 FOR TONIGHT...DERIVED ANALYSES AND SATELLITE CONTINUE TO INDICATE THAT CONVECTIVE DEVELOPMENT SHOULD OCCUR REST OF THE AFTERNOON. STEEP LAPSE RATES AND STRONG INSTABILITY COULD SUPPORT A FEW ISOLATED SEVERE STORMS. COVERAGE SHOULD NOT BE TOO WIDESPREAD...PLAN TO CARRY 20 PERCENT POPS IN TONIGHT PERIOD TO COVER ANY LEFTOVER STORMS. ETA/AVN MODELS IN GOOD AGREEMENT ON EVOLUTION OF PATTERN NEXT FEW DAYS. UPPER HIGH WILL CONTINUE RETROGRESSION INTO INTERMOUNTAIN WEST REGION WHILE INTENSIFYING. WEATHER NEXT COUPLE OF DAYS WILL CONTINUE TO BE CONTROLLED BY RIDGE EXTENDING WEST/EAST FROM UPPER HIGH INTO MID MISSISIPPI VALLEY...WITH AREA ON S SIDE OF RIDGE. MID LEVEL STREAMLINE FORECASTS INDICATE THAT FLOW WILL BECOME A LITTLE MORE SE NEXT COUPLE OF DAYS...WITH PRECIPITABLE WATER INDICATING A GRADUAL INCREASE IN MOISTURE. THIS WILL RESULT IN THE DEVELOPMENT OF SCATTERED DIURNAL CONVECTION OVER MOST AREAS NEXT COUPLE OF DAYS...WENT A LITTLE LOWER POPS NORTHERN ZONES WHERE MOISTURE SHOULD BE A BIT LESS. MID LEVEL LAPSE RATES FORECAST TO BE A LITTLE LESS STEEP NEXT COUPLE OF DAYS...WHICH SHOULD YIELD A SOMEWHAT LOWER RISK OF ANY SEVERE STORMS ACROSS AREA. AS FAR AS TEMPERATURES...WENT CLOSE TO AVN MOS NUMBERS THROUGH THE SHORT TERM. WILL CONTINUE TO HIGHLIGHT HEAT INDICES NEAR 105 FOR TUESDAY. A TRANSITION PATTERN IS FORECAST BEYOND MIDWEEK...AS STRONG UPPER LOW DROPS DOWN EAST SIDE OF INTENSE INTERMOUNTAIN UPPER RIDGE. THIS WILL RESULT IN A BREAKDOWN OF CURRENT PATTERN...WITH TROUGHINESS FORECAST TO DEVELOP ACROSS REGION. WILL GO WITH CHANCE POPS MOST AREAS THURSDAY AS UPPER SYSTEM APPROACHES. UPPER TROUGH AXIS SETS UP ACROSS FORECAST AREA PER AVN MODEL...WITH NORTHERN ZONES FORECAST TO BE ALONG/N OF AXIS WITH LESS DEEP MOISTURE. WILL GO SLIGHT CHANCE POPS IN NORTH...CHANCE POPS IN THE SOUTH IN THE EXTENDED. PRELIM NUMBERS... SHV 75/95/74/92 2323 MLU 74/93/74/92 2323 TXK 75/95/74/92 -223 TYR 75/94/74/91 2223 LFK 72/94/73/91 2323 .SHV...NONE.
Nearby
Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.